Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 8, 2020, 4:21 PM EDT for Hardin County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 8, 2020, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS81 KILN 082021 SPSILN Special Weather Statement National Weather Service Wilmington OH 421 PM EDT Wed Jul 8 2020 OHZ026-044-045-082100- Logan OH-Hardin OH-Union OH- 421 PM EDT Wed Jul 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN...SOUTH CENTRAL HARDIN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 500 PM EDT... At 421 PM EDT, radar indicated a strong thunderstorm 7 miles north of West Mansfield, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... West Mansfield, Mount Victory, Ridgeway, Byhalia, Big Springs and Mentzer. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4055 8373 4062 8358 4048 8340 4039 8357 TIME...MOT...LOC 2021Z 295DEG 7KT 4050 8355 $$ Binau
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
400 PM EDT Wed Jul 8 2020
.SYNOPSIS...
Hot and humid conditions will continue until the passage of a
cold front on Friday. Temperatures will be closer to normal for
the weekend and into early next week before the heat builds back
in by midweek.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat index values in the upper 90s will continue into the early
evening hours across portions of the area. SPS handles these
values.
Slow moving thunderstorm activity will decrease around sunset
and then taper off. There will be the potential for some river
valley fog overnight and added in patchy fog in these locations.
Went close to the blend for low temperatures overnight. Have low
temperature values in the upper 60s to the lower 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Another warm and humid day will be present on Thursday. Expect
heat index values around 100 degrees during the afternoon and
early evening hours. Due to this issued a heat advisory for
Thursday afternoon into the evening hours.
Isolated to scattered thunderstorm activity will again be
present Thursday afternoon into Thursday evening. Expect storms
to have a little more movement than on Wednesday, however some
slow moving storms and heavy downpours are still possible.
An approaching frontal boundary will keep the chance for some
thunderstorms in the forecast for the overnight hours Thursday
night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Warm and humid air mass remains over the Ohio Valley on Friday.
High temperatures should be a couple degrees lower than
Thursday with more clouds and slightly lower heights as a
shortwave trough and cold front approach from the upper Midwest.
Better lift should also promote a higher coverage of showers
and thunderstorms by Friday afternoon. Given high precipitable
water environment, thunderstorms may produce heavy rainfall that
could result in localized flooding even though storm motion
should be better than recent days. In addition, with
shortwave/cold front moving through Friday night, chance of
convection will linger into the overnight hours.
While the initial shortwave will be to the east on Saturday,
residual moisture will lead to mainly diurnally-driven pop up
thunderstorms on Saturday. Models then indicate another shortwave to
support at least scattered thunderstorms on Sunday. Trough will take
some time to lift out, so chance of thunderstorms looks to linger
into Monday before drying is expected for the mid-week time period
as high pressure builds over the area.
High temperatures over the weekend into early next week trend
downward to a few degrees below climatology for Mon/Tue, but with a
ridge building for the mid-week, highs likely trend back to or above
normal by Wednesday of next week.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Cu will continue to develop this afternoon. Showers and
thunderstorms have already started to develop near KCVG, KLUK,
and KDAY. Expect additional thunderstorms to develop during the
afternoon to early evening time frame. Much of the thunderstorm
activity will dissipate by sunset.
There will be the potential for some fog to develop during the
overnight hours. Have the lowest vsbys in the river valley
location at KLUK.
Expect additional showers and thunderstorms to develop during
the afternoon hours on Thursday.
Except for the potential of an isolated wind gust with
thunderstorm activity, winds will be light and less than 10
knots.
OUTLOOK...Thunderstorms are possible Thursday afternoon through
Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon to 8 PM EDT Thursday for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory from noon to 8 PM EDT Thursday for KYZ089>100.
IN...Heat Advisory from noon to 8 PM EDT Thursday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...BPP
AVIATION...NovakHazardous weather outlook, Jul 8, 3:41 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 341 PM EDT Wed Jul 8 2020 INZ050-058-059-066-OHZ026-034-035-042>045-051>053-060>062-091945- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery-Greene- 341 PM EDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hot and humid conditions will lead to heat indices in the 95 to 100 degree range through the early evening hours. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ046-054>056-063>065-070>074-077>082-088- 091945- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Delaware- Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler- Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 341 PM EDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Hot and humid conditions will lead to heat indices in the 95 to 100 degree range through the early evening hours. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot and humid conditions on Friday will lead to heat indices of 95-100 degrees. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 2:10 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
210 PM EDT Wed Jul 8 2020
OHZ044-081845-
Logan OH-
210 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY UNTIL
245 PM EDT...
At 210 PM EDT, radar indicated a strong thunderstorm near De Graff.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Bellefontaine, De Graff, Quincy, Mcmorran, Logansville, Bloom Center
and Lewistown.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4040 8380 4035 8379 4027 8382 4026 8390
4027 8390 4027 8401 4032 8401 4032 8400
4041 8400 4044 8396 4044 8387
TIME...MOT...LOC 1810Z 041DEG 4KT 4035 8394
BinauSpecial weather statement, Jul 8, 3:07 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
307 PM EDT Wed Jul 8 2020
OHZ061-062-081945-
Montgomery OH-Greene OH-
307 PM EDT Wed Jul 8 2020
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT WEST CENTRAL GREENE
AND CENTRAL MONTGOMERY COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT, radar indicated a thunderstorm over Moraine. This
storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Trotwood, Miamisburg,
Bellbrook, Moraine, Oakwood, Wright-Patterson Afb, West Carrollton,
Riverside, Germantown, Shiloh, Centerville, Fort Mckinley, Drexel,
Woodbourne-Hyde Park and Overlook-Page Mano.
This includes I-75 in Ohio between mile markers 44 and 58.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3969 8438 3980 8433 3982 8422 3981 8410
3975 8404 3966 8406 3962 8412 3962 8422
3963 8435
TIME...MOT...LOC 1906Z 311DEG 3KT 3973 8421
BinauSpecial weather statement, Jul 8, 3:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Wed Jul 8 2020
OHZ026-082015-
Hardin OH-
333 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN COUNTY UNTIL
415 PM EDT...
At 333 PM EDT, radar indicated a strong thunderstorm near Kenton.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kenton, Alger, Mcguffey, Silver Creek, Mentzer, Jumbo, Huntersville,
Walton and State Route 195 at State Route 235.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4071 8388 4074 8381 4074 8367 4069 8358
4057 8356 4053 8363 4054 8377 4057 8386
4061 8388
TIME...MOT...LOC 1933Z 334DEG 4KT 4064 8374
BinauSpecial weather statement, Jul 8, 3:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
353 PM EDT Wed Jul 8 2020
OHZ051-052-082015-
Champaign OH-Miami OH-
353 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHAMPAIGN AND
NORTHEASTERN MIAMI COUNTIES UNTIL 415 PM EDT...
At 353 PM EDT, radar indicated a strong thunderstorm near St. Paris.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
St. Paris, Christiansburg and Fletcher.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4016 8412 4018 8408 4018 8402 4016 8399
4010 8397 4006 8400 4006 8409 4011 8414
TIME...MOT...LOC 1953Z 344DEG 1KT 4012 8405
BinauSpecial weather statement, Jul 8, 4:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Wed Jul 8 2020
OHZ061-082030-
Montgomery OH-
403 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY COUNTY
UNTIL 430 PM EDT...
At 403 PM EDT, radar indicated a strong thunderstorm over Trotwood.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Huber Heights, Trotwood, Vandalia, Englewood, Clayton, Union,
Brookville, Shiloh, Fort Mckinley, Dayton International Airport and
Northview.
This includes the following Interstates...
I-70 in Ohio between mile markers 22 and 34.
I-75 in Ohio between mile markers 57 and 63.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3988 8442 3992 8437 3992 8424 3988 8417
3981 8416 3975 8423 3976 8436 3980 8442
TIME...MOT...LOC 2003Z 328DEG 4KT 3983 8429
BinauSpecial weather statement, Jul 8, 4:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 421 PM EDT Wed Jul 8 2020 OHZ026-044-045-082100- Logan OH-Hardin OH-Union OH- 421 PM EDT Wed Jul 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN...SOUTH CENTRAL HARDIN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 500 PM EDT... At 421 PM EDT, radar indicated a strong thunderstorm 7 miles north of West Mansfield, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... West Mansfield, Mount Victory, Ridgeway, Byhalia, Big Springs and Mentzer. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4055 8373 4062 8358 4048 8340 4039 8357 TIME...MOT...LOC 2021Z 295DEG 7KT 4050 8355 Binau
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:10 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jul 8, 3:07 PM EDT | Special Weather Statement | ILN | Montgomery | 38 min |
| Jul 8, 3:19 PM EDT | Areal Flood Advisory | ILN | Montgomery | 82 min |
| Jul 8, 3:29 PM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 29 hr |
| Jul 8, 3:33 PM EDT | Special Weather Statement | ILN | Hardin | 42 min |
| Jul 8, 3:53 PM EDT | Special Weather Statement | ILN | Miami | 22 min |
| Jul 8, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 32 min |
| Jul 8, 4:03 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | ILN | Mercer | 36 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 25 min |
| Jul 8, 6:01 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Jul 8, 6:12 PM EDT | Areal Flood Advisory | ILN | Mercer | 93 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| Jul 8, 6:44 PM EDT | Areal Flood Advisory | ILN | Auglaize | 66 min |
| Jul 8, 6:47 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jul 7, 8:02 PM EDT | Special Weather Statement | ILN | Greenup | 28 min |
| Jul 8, 12:53 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 37 min |
| Jul 8, 1:46 PM EDT | Special Weather Statement | ILN | Kenton | 29 min |
| Jul 8, 4:54 PM EDT | Special Weather Statement | ILN | Ripley | 36 min |
| Jul 8, 5:38 PM EDT | Special Weather Statement | ILN | Switzerland | 37 min |
| Jul 8, 6:37 PM EDT | Special Weather Statement | ILN | Wayne | 38 min |
| Jul 8, 7:46 PM EDT | Special Weather Statement | ILN | Wayne | 29 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.